Answers and support this time, but in for a Shock or two!

Saw my heart consultant yesterday and got a few answers. First thing I did was get out the Lung Doctors letter stating I need to change my tablets to the ones that made me very ill last year. For him to say I hope you have told them you will not be taking them! I dealt with you in A&E when you last took them so there is no way you should take them again. So I have back up this time on this, it was a nightmare last time to get them changed.

He asked for me to have an ECG as It seems I am still in AF ( nearly 2 months now) Off to the test room which as usual is the furthest away from where they are! Not a great wait and I was called in to the room. The bed was flat which is unusual as I seem to always have it raised for my ECG? Pads fitted and and the reading taken and told to go back to clinic. Sat up put my top on and left the room. Started to turn right but all of a sudden I was keeling over to the left and I was hanging onto the O2 Tank holder in the corner? A nurse saw this and came to help and asked what happened? It took me aback but was able to get to the waiting room and told to sit there and they will get me some water. As soon as the wife saw me walk in she was up and ready to leave the nearly full room. Nurse told her he needs to sit for a bit as he had a turn outside. All eyes on me with that statement maybe some of them working out the odds on another funny turn?

Once we handed over the ECG with the irregular blips clearly showing it was not that long I was called though. I told him of the funny turn and the fact I was flat with the ECG plus my neck pain and head rush. It appears while I was away he looked at my bike test and my BP was all over the place and the stats they took today it was high. My head rush it seems could well of been me pressing on a set point that can and does make you BP fall dramatically giving that rush. No one is keen on me taking BP tablets as I did not do well with a number they tried me on to date.

Once he had looked at the charts he states that he would suggest

1) Another Ablation (4th)

2) Another Cardio Version (at least 8th)

3) Live with it?

4) Change tablets but not sure what to because of other conditions?

It was agreed I would go for another Cardio Version mainly because the last Ablation I was on a Fem Block for 4.5 hours because my scars in my groin from previous excursions are not healing well now. Femoral bleeds are not a fun thing to have.

Be Well

13 Replies

  • you certainly are having a rough time. What are your neck pains? I developed pains a few weeks ago and am still trying to work out what is causing them. They seem to be worse when I lay down. Funnily enough I started doing the breathing exercises as recommended by Dr Gupta a couple of days ago and I don't think I have had any since. Not sure how neck pains and breathing can be connected though!

  • Could be tension Regulating Breathing can help that. My Joints are giving me a lot of gip at the moment so it might well be that? The biggest problem with multi conditions is trying to figure out which one is the problem.

    The tablet change was considered because my seretide does not get in as well on the bisoprolol but the other one made me really ill last year. The Lung Consultant did look after me in Ambulatory care as well so was surprised she went with it again?

  • Hi Offcut, Gosh what a day you had yesterday! I feel you've done the right thing choosing the cardioversion, then perhaps another ablation later if that doesn't work. For my last ablation 4 weeks ago they went in via my neck and groin.

    Just reading about your joint pain and am wondering if you are on warfarin. I found that the 1mg brown ones made my joints hurt. Since I stopped taking that particular pill and made my dose up differently the aches stopped.

    Please let us know how you get on.

    Wishing you well.


  • I am on 5.5mg warfarin used to be 4.5mg for most of the time I have been on it since 1992. Do you mean just the brown ones did it?

  • Yes, the brown ones. I read online about it I think. It contains E123 amaranth. Search for amaranth in the top right hand search box above.

  • Strange I have only had bad sleep patterns since 2008 but aches in the joints before warfarin but will try a couple of weeks without the brown and see if that helps at all. thanks for the info.

  • This topic was actually in another thread some weeks ago. Check your packet because it may not contain E123. Mind doesn't. Either it used to be there and now was removed because of the EU guidelines or it was restrained to certain make(s).

  • See below.

  • Nothing below

  • Sorry. I thought it would go below but it went above !!!!

  • The search above throws up all the amaranth posts on here anyway.

  • Hi, Have they ever suggested an AV node ablation and then a pacemaker? I had that done about a year ago and it changed my life for the better. I had two ablations before and they did not help my A-fibs in the least. I passed out for a few seconds, each time my heart converted back to normal. I don"t have that anymore and although I still feel funny beats, they go away within a few seconds and I am a happy camper for the most part. I would ask your doctor about this. Good luck to you!

  • I had my pulmonary arteries done first and then 38 burns in the main chamber but still get it. Pace and Ablate was suggested but they wanted a look in the right side first. They did that and cancelled the Pace and Ablate. I had a major problem with scar tissue not healing and was on a fem block for 4.5 hours. Trouble is my lungs are not good either.

    My biggest issue is the lack of coordination between heart and lung consultants?

You may also like...